|Is Kaletra and Combivir the correct PEP
Mar 20, 2013
Hi, I was potentially, recently exposed to HIV and the ER prescribed Kaletra 200-50 3 tablets twice a day and Lamivudine- Zidovudine 1 tablet twice a day. That seems like a lot, but maybe that is correct? I wasn't sure how often ER docs see this type of thing. Nausea, diarrhea n heartburn have been at times, difficult side effect. What do you think?
| Response from Dr. Young
Hi and thanks for posting.
While perhaps not the best tolerated regimens, Combivir (zidovudine/lamivudine) with Kaletra (lopinavir/ritonavir) is a very acceptable PEP regimen. More recent guidelines speak of using Truvada (tenofovir/FTC) with either a boosted PI or the HIV integrase inhibitor Isentress (raltegravir).
Either way, your on a potent PEP regimen and this is expected to dramatically reduce your risk of acquiring HIV.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hpv After Needle Stick Sign Of HIV AIDS
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- Sore Testicles After Getting A Tattoo Worried I Have HIV
- Testicular Pain After Oral Sex Worried I Have HIV
- Can Syphilis Cause Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.